No side effects?: My Dad had his first... - Lung Cancer Support

Lung Cancer Support
3,235 members1,742 posts

No side effects?

pverde9901
pverde9901

My Dad had his first chemo session 12/4. He got carboplatin, alimta, and keytruda. The thing is that I don't know what amounts of these drugs were given. He's not having any side effects so far and that got me to thinking that perhaps they gave him a small amount. If I get the amounts of the drugs maybe I could a sense of how strong or weak it is? Do y'all have any thoughts about these drugs?

Thank you

Pam

7 Replies
oldestnewest

That is great that your Dad has had no side effects thus far . Trust me , the oncology nurses and Pharmacists are giving him exactly what has been ordered by his Oncologist. One thing that will happen is that over the first few infusion sessions, the medications will be infused more rapidly i.e. slow drips in the initial infusions until they are sure he has no allergic or other bad reactions to his ‘cocktail’. All the Best to You & Dad!, judg69

Hi! I took carboplatin and Alimta and initially I had no side effects. It is great your dad hasn’t had any yet. I never took keytruda so I can’t help you there. I was given something with the chemotherapy that helped prevent nausea. Your dad is probably getting this too. Don’t hesitate to ask the doctor any questions you might have. Keep us posted on how your dad is doing.

All the best,

Judy

Hi hope all is going well with your dad sorry I can only comment on Keytruda as this is the drug I am on. To date i have had no side effects and just had my 3rd treatment. Wishing your dad well on his journey. A Merry Christmas to you both.

Denzie
DenzieModerator

The steroids they’re giving your dad in the chemo (probably Emend) and the steroids they give him to take for a couple days after (dexamethasone) are wonderful meds that help reduce side effects of nausea and vomiting.

Please know that side effects from chemo are cumulative so stay on top of those fluids, steroids, and stool softeners.

Sending hope that the side effects continue to be mild through the holiday season so he can enjoy to the fullest.

The amounts of drug your dad received are based on his body weight. I was so hopped up on the steroids given with chemo that it took a few days for me to feel tired. Denzie gives great advice about keeping up with fluids and stool softeners.

Anita

As treatments progress things may also crop up. My biggest issue with chemo on these same drugs was that every day was a new thing. Then it stops--then something comes up. I can NOT stress enough--doing EXACTLY what you are told and taking ALL supplemental steroids, acid blockers, nausea meds, and so on--even IF you don't feel bad today--AND drinking water, sleeping, eating well, and trying to keep moving and walking as much as possible in your home--stay away from people with colds--and just do all the long list of stuff they tell you anyway. (try Glucerna chocolate with carb smart chocolate ice cream shaken up in it when all else fails for some vitamins (no sales pitch--just what worked for me--there are other brands of liquid nutrition that are probably just as good--the ice cream is the trick to make it taste decent)

And BTW if he IS having no issues then be thrilled and enjoy that day! Know that as he receives more meds the side effects "may" increase. They know EXACTLY how much it is safe to give him--and they don't play around with it. This combo is serious chemo and the best standard of care currently I have been told by oncology.

I wish you well. <smiles>

It can be fairly common not to have side effects right away typically chemo and immunotherapy side effects tend to be cumulative and get worse as time goes on. As for his doses I'm sure that they are appropriate and determined by his doctor.

when I was first in treatment I was on carbo and alimta and did quite well for the first several weeks. I would get nauseous but had anti-nausea meds and learn to drink smoothies on the worst days the fatigue was the worst on about day 4 and I would feel like I hit a brick wall but shortly after that I would rally back again and feel pretty well.

Many people actually tolerate chemo a lot better than expected and the chemo's today are not nearly as harsh as them of those in years gone by. Hopefully he will continue to do well and not really have any troubling side effects.

immunotherapy drugs tend to have different side effects than the chemo mefd and. It's likely his tesm would have given him a list of potential things to be watchful far those are the types of things that will need to be reported, if he has any. Those too often do not show up in the beginning, but everyone is different and we all tolerate things in different ways. It's always best to report any and all side effects or questions to his team.

I hope he continues to do well and feels good while in treatment.

Lisa

You may also like...